Dense Fog, San Diego County Coasts
- When
- December 2, 10:00 PM PST to December 6, 8:30 AM PST
- Where
- San Diego County Coasts forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Dense fog affected the coastal section and adjacent waters from south of Tijuana to north of Seal Beach for several days. Visibilities were less than 300 feet, mainly during the night and morning hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Dense fog affected the coastal section and adjacent waters from south of Tijuana to north of Seal Beach for several days. Visibilities were less than 300 feet, mainly during the night and morning hours. Ground, air, and marine transportation were either halted or significantly delayed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 2, 9:30 PM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 930 PM PST TUE DEC 02 2003 .SYNOPSIS...DEVELOPING HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER DAYS THROUGH MID WEEK. A PACIFIC STORM WILL BRING MORE CLOUDS AND COOLING TOWARD THE WEEKEND WITH A CHANCE OF SHOWERS LATE SATURDAY INTO SUNDAY. FAIR AND WARMER AGAIN EARLY NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. UPDATED ZONES FOR PATCHY STRATUS IN THE SAN COASTAL AREAS. .SHORT TERM...DECREASING HI CLOUDS THIS EVE AND A FEW LOW CLOUDS IN WRN SAN COUNTY. NO 00Z NKX SOUNDING. OFFSHORE GRADIENTS FROM THE NE AND WEAK ONSHORE TO THE E. HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL PREVAIL INTO FRI. NOT MUCH UPPER SUPPORT AND ONLY WEAK THERMAL SUPPORT FOR ANY STRONG WINDS. HOWEVER...THERE STILL COULD BE SOME BRIEF GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES...MAINLY IN THE MORNINGS IN THE FAVORED AREAS BELOW THE CAJON PASS AND SNA MOUNTAINS. WARMER DAYS...ESPECIALLY W OF THE MOUNTAINS...WITH THU PROBABLY THE WARMEST DAY. PATCHY COASTAL LOW CLOUDS AND FOG TONIGHT AND LOCAL RADIATIONAL FOG INLAND. OTHERWISE...FAIR WITH SOME HI CLOUDS AT TIMES. .LONG TERM...PAC TROUGH APPROACHES SAT FOR COOLING AND INCREASING CLOUDINESS. THIS TROUGH IS LOOKING MORE LIKE AN INSIDE SLIDER WITH MOST ENERGY AND COLD AIR MOVING PAST TO OUR NE. HOWEVER...STILL SOME POTENTIAL FOR RAIN SO WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS LATE SAT INTO SUN. COOL DRY NW FLOW MON. RIDGING AND OFFSHORE FLOW TUE FOR FAIR AND WARMER WEATHER. WEAKENING RIDGE WED AS A SHORT WAVE MOVES PAST TO THE N FOR MORE CLOUDS AND COOLING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST TUE DEC 2 2003 CAZ042-043-048-050-055>058-060>062-031400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST TUE DEC 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MACKECHNIE
The national radar mosaic for the moment the first event began.
3 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328272, 5328273, 5328274.